Amiodaron okozta hyperthyreosis által kiváltott arrhythmia-progresszió.

Translated title of the contribution: Amiodarone-induced hyperthyroidism causing progression of arrhythmia

A. Pintér, K. Zámolyi, A. Székely, I. Préda

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

A case of a 38-year-old male with supraventricular paroxysmal tachycardia existing for more than a decade is reported. He has received amiodarone in a daily dose of 800 mg for three years and the tachycardia returned in 1992. New antiarrhythmic drugs were added but no beneficial effect has been achieved and moreover, a case of ventricular fibrillation occurred. The 12-lead ECG performed during tachycardia and the electrophysiological study showed orthodromic AV reentry tachycardia. Laboratory tests performed proved hyperthyreotic state. Attacks of paroxysmal tachycardia were returned and aggravated by the hyperthyreosis induced by amiodarone. Finally, antiarrhythmic drugs were discontinued and methimazol was introduced. Gradually, the patient become asymptomatic within two months. The most important conclusion of the case reported, that the amiodarone induced hyperthyreosis can be subclinical or obscure. Consequently, a regular control of serum thyreoid hormone levels at least twice a year on patients with long term amiodarone administration should be advised.

Original languageHungarian
Pages (from-to)1535-1538
Number of pages4
JournalOrvosi Hetilap
Volume135
Issue number28
Publication statusPublished - Jul 10 1994

Fingerprint

Amiodarone
Hyperthyroidism
Cardiac Arrhythmias
Tachycardia
Paroxysmal Tachycardia
Anti-Arrhythmia Agents
Supraventricular Tachycardia
Ventricular Fibrillation
Electrocardiography
Hormones
Serum

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Pintér, A., Zámolyi, K., Székely, A., & Préda, I. (1994). Amiodaron okozta hyperthyreosis által kiváltott arrhythmia-progresszió. Orvosi Hetilap, 135(28), 1535-1538.

Amiodaron okozta hyperthyreosis által kiváltott arrhythmia-progresszió. / Pintér, A.; Zámolyi, K.; Székely, A.; Préda, I.

In: Orvosi Hetilap, Vol. 135, No. 28, 10.07.1994, p. 1535-1538.

Research output: Contribution to journalArticle

Pintér, A, Zámolyi, K, Székely, A & Préda, I 1994, 'Amiodaron okozta hyperthyreosis által kiváltott arrhythmia-progresszió.', Orvosi Hetilap, vol. 135, no. 28, pp. 1535-1538.
Pintér A, Zámolyi K, Székely A, Préda I. Amiodaron okozta hyperthyreosis által kiváltott arrhythmia-progresszió. Orvosi Hetilap. 1994 Jul 10;135(28):1535-1538.
Pintér, A. ; Zámolyi, K. ; Székely, A. ; Préda, I. / Amiodaron okozta hyperthyreosis által kiváltott arrhythmia-progresszió. In: Orvosi Hetilap. 1994 ; Vol. 135, No. 28. pp. 1535-1538.
@article{61be3b9e357744b19b11829b1910ceaf,
title = "Amiodaron okozta hyperthyreosis {\'a}ltal kiv{\'a}ltott arrhythmia-progresszi{\'o}.",
abstract = "A case of a 38-year-old male with supraventricular paroxysmal tachycardia existing for more than a decade is reported. He has received amiodarone in a daily dose of 800 mg for three years and the tachycardia returned in 1992. New antiarrhythmic drugs were added but no beneficial effect has been achieved and moreover, a case of ventricular fibrillation occurred. The 12-lead ECG performed during tachycardia and the electrophysiological study showed orthodromic AV reentry tachycardia. Laboratory tests performed proved hyperthyreotic state. Attacks of paroxysmal tachycardia were returned and aggravated by the hyperthyreosis induced by amiodarone. Finally, antiarrhythmic drugs were discontinued and methimazol was introduced. Gradually, the patient become asymptomatic within two months. The most important conclusion of the case reported, that the amiodarone induced hyperthyreosis can be subclinical or obscure. Consequently, a regular control of serum thyreoid hormone levels at least twice a year on patients with long term amiodarone administration should be advised.",
author = "A. Pint{\'e}r and K. Z{\'a}molyi and A. Sz{\'e}kely and I. Pr{\'e}da",
year = "1994",
month = "7",
day = "10",
language = "Hungarian",
volume = "135",
pages = "1535--1538",
journal = "Orvosi Hetilap",
issn = "0030-6002",
publisher = "Akademiai Kiado",
number = "28",

}

TY - JOUR

T1 - Amiodaron okozta hyperthyreosis által kiváltott arrhythmia-progresszió.

AU - Pintér, A.

AU - Zámolyi, K.

AU - Székely, A.

AU - Préda, I.

PY - 1994/7/10

Y1 - 1994/7/10

N2 - A case of a 38-year-old male with supraventricular paroxysmal tachycardia existing for more than a decade is reported. He has received amiodarone in a daily dose of 800 mg for three years and the tachycardia returned in 1992. New antiarrhythmic drugs were added but no beneficial effect has been achieved and moreover, a case of ventricular fibrillation occurred. The 12-lead ECG performed during tachycardia and the electrophysiological study showed orthodromic AV reentry tachycardia. Laboratory tests performed proved hyperthyreotic state. Attacks of paroxysmal tachycardia were returned and aggravated by the hyperthyreosis induced by amiodarone. Finally, antiarrhythmic drugs were discontinued and methimazol was introduced. Gradually, the patient become asymptomatic within two months. The most important conclusion of the case reported, that the amiodarone induced hyperthyreosis can be subclinical or obscure. Consequently, a regular control of serum thyreoid hormone levels at least twice a year on patients with long term amiodarone administration should be advised.

AB - A case of a 38-year-old male with supraventricular paroxysmal tachycardia existing for more than a decade is reported. He has received amiodarone in a daily dose of 800 mg for three years and the tachycardia returned in 1992. New antiarrhythmic drugs were added but no beneficial effect has been achieved and moreover, a case of ventricular fibrillation occurred. The 12-lead ECG performed during tachycardia and the electrophysiological study showed orthodromic AV reentry tachycardia. Laboratory tests performed proved hyperthyreotic state. Attacks of paroxysmal tachycardia were returned and aggravated by the hyperthyreosis induced by amiodarone. Finally, antiarrhythmic drugs were discontinued and methimazol was introduced. Gradually, the patient become asymptomatic within two months. The most important conclusion of the case reported, that the amiodarone induced hyperthyreosis can be subclinical or obscure. Consequently, a regular control of serum thyreoid hormone levels at least twice a year on patients with long term amiodarone administration should be advised.

UR - http://www.scopus.com/inward/record.url?scp=0028770262&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0028770262&partnerID=8YFLogxK

M3 - Article

C2 - 8058296

AN - SCOPUS:0028770262

VL - 135

SP - 1535

EP - 1538

JO - Orvosi Hetilap

JF - Orvosi Hetilap

SN - 0030-6002

IS - 28

ER -